MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24672
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The patient presented for arteriovenous graft (avg) angioplasty.The 60-70% stenosed target lesion was located in the non-tortuous and non-calcified vessel in the left upper limb.A 7.0 x 150, 75cm mustang balloon catheter was advanced for dilatation.However, during the initial inflation at 10 atmospheres, the balloon ruptured.The device was removed intact from the patient and the procedure was completed with another mustang balloon.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a mustang 7.0 x 150, 75cm was received for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.A balloon longitudinal tear was identified beginning approximately 6mm distal of the distal markerband and extending approximately 65mm proximally across the balloon material.A visual examination observed no issues or damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.A visual examination observed no issues with the markerbands of the device.Both markerbands were undamaged and present on the shaft of the device.This concludes the product analysis.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16514814
Report Number2124215-2023-07870
Device Sequence Number6366591
Product Code LIT
UDI-Device Identifier08714729794578
UDI-Public08714729794578
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2025
Device Model Number24672
Device Catalogue Number24672
Device Lot Number0030297538
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/15/2023
Supplement Date Received by Manufacturer03/28/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown